Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 9, NWS Dodge City, KS

March 11, 202627 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 11, 2026, 11:32 AM CDT for 27 counties in Kansas. It took effect at Mar 12, 2026, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 11:32 AM CDT (16:32 UTC)
In effect from
Mar 12, 2026, 1:00 PM CDT
Expired
Mar 12, 2026, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

669 
WWUS83 KDDC 111632
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1132 AM CDT Wed Mar 11 2026


KSZ030-031-043>046-061>066-074>081-084>090-120900-
/O.UPG.KDDC.FW.A.0005.260312T1800Z-260313T0100Z/
/O.NEW.KDDC.FW.W.0009.260312T1800Z-260313T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1132 AM CDT Wed Mar 11 2026 /1032 AM MDT Wed Mar 11 2026/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ 
  Thursday.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
2 follow-up statements
623 
WWUS83 KDDC 121203
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
703 AM CDT Thu Mar 12 2026

KSZ030-031-043>046-061>066-074>081-084>090-130100-
/O.CON.KDDC.FW.W.0009.260312T1800Z-260313T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
703 AM CDT Thu Mar 12 2026 /603 AM MDT Thu Mar 12 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* TIMING...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT 
  /7 PM MDT/ this evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
224 
WWUS83 KDDC 130105
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
805 PM CDT Thu Mar 12 2026

KSZ030-031-043>046-061>066-074>081-084>090-130215-
/O.EXP.KDDC.FW.W.0009.000000T0000Z-260313T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
805 PM CDT Thu Mar 12 2026 /705 PM MDT Thu Mar 12 2026/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR Southwest Kansas...

The Red Flag Warning for all counties has expired. Low relative 
humidities and breezy winds may persist into the overnight. 
However, with relative humidities rising and winds weakening, the 
warning has been allowed to expire.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 11, 11:30 AM CDT, 2 minutes earlier. Its key messages:

  • Dry and unseasonably warm temperatures will produce critical fire weather conditions across southwest Kansas Thursday afternoon. A Red Flag Warning is in effect Thursday.
  • An elevated fire risk will be possible near the Colorado border on Friday.
  • Our next shot of cold air returns to western Kansas this weekend along with strong gusty north winds. Highs in the mid 70s to lower 80s on Saturday will give way to highs only in the 40s and 50s on Sunday.
Area forecast discussion, Mar 11, 11:30 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1130 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Dry and unseasonably warm temperatures will produce critical
  fire weather conditions across southwest Kansas Thursday
  afternoon. A Red Flag Warning is in effect Thursday.

- An elevated fire risk will be possible near the Colorado
  border on Friday.

- Our next shot of cold air returns to western Kansas this
  weekend along with strong gusty north winds. Highs in the mid
  70s to lower 80s on Saturday will give way to highs only in
  the 40s and 50s on Sunday.

&&

.DISCUSSION...
Issued at 1114 AM CDT Wed Mar 11 2026

Warm and dry conditions will return to southwest Kansas late
week. Gusty southwest winds along with the continued dry
conditions and warming temperatures on Thursday will increase
the fire risk. Confidence is high that critical fire conditions
will be reached during the afternoon and as a result will be
upgrading the Fire Watch to a Red Flag Warning. The fire risk
concerns will continue on Friday, but the main focus for the
higher fire risks will be near the Colorado border. A cold front
will arrive Saturday night, causing temperatures to drop
sharply. Highs in the upper 70s/lower 80s will be replaced by
40s/50s on Sunday. Precipitation chances are very low/NIL.

Critical fire weather conditions Thursday across southwest
Kansas and possibly again near the Colorado border on Friday.
A northern branch upper level trough will move across the
northern Plains on Thursday, increasing westerly downslope flow
over western Kansas. As this upper trough crosses the northern
plains a surface trough will also cross western Kansas. West of
this surface boundary, especially west of Highway 183, gusty
southwest winds are expected due to deep mixing. This mixing
will also favor low afternoon relative humidity, potentially
dropping to around 10%. This combination of gusty southwest
winds and low humidity will create critical fire weather
conditions across southwest Kansas. As a result, the Fire
Weather Watch will be upgraded to a Red Flag Warning.

The fire weather risk will decrease on Friday but will still
need to be monitored in a few locations. The reason for the
decreased fire risk is due to a weak cold front briefly moving
into southwest Kansas early and lingering through the late day.
Near this boundary, winds will be lighter than on Thursday, and
humidity values will be higher due to cooler afternoon
temperatures. The exception is along the Colorado border, where
humidity values are once again forecast to fall into the 10 to
15 percent range. In this area, at least elevated fire weather
conditions will be possible.

The next shot of colder air will return to southwest Kansas
over the weekend.
Warmer temperatures will return for the start of the work week
as cooler air from Fridays cold front erodes from west to east.
This warmth precedes our next strong cold front, which will be
moving south across Nebraska late Saturday. This strong cold
front will cross southwest Kansas Saturday night as an upper
level trough moves from the Rockies across the Central Plains.
Expect a significant drop in temperatures as this cold front
passes given the cold air advection from the strong gusty north
winds. On Sunday southwest Kansas will see high temperatures
struggle to reach 50 degrees in many locations. Gusty north
winds, possibly exceeding 45 mph, will make it feel even colder.
Lows Sunday night are expected to fall back into the teens,
especially west of Dodge City. The NBM indicates a 50-80% chance
of highs below 50 degrees north of Dodge City on Sunday.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1114 AM CDT Wed Mar 11 2026

Gusty north winds will decrease after 21Z today as an area of
high pressure at the surface begins to build into western
Kansas. After 00Z Thursday, the winds will become light and
variable as the surface high crosses the area. Early Thursday
morning, as the winds become south-southwest, they will then
increase after 15Z into the 15 to 20 knot range. Afternoon VFR
ceilings will give way to clearing skies late in the day.

&&

.FIRE WEATHER...
Issued at 1114 AM CDT Wed Mar 11 2026

Critical Fire Weather Conditions on Thursday

A trough of low pressure at the surface will move east of
highway 183 by early Thursday afternoon as an upper level trough
crosses the Northern Plains. West of this boundary, a dry west
to southwest wind will develop. Based on the mixing depth
potential shown in the BUFR soundings, these wind speeds will be
higher than the current NBM forecast. Also given the mixing
depth potential it appears that afternoon humidity values should
easily fall back into the teens and even bottom out in the 10%
to 15% forecast range by late day. In addition, the short term
models also show a greater than 70% chance for humidity values
in the teens and wind gusts exceeding 25 mph. All of these
factors enhance confidence that Red Flag Warning criteria will
be met. As a result, the Fire Watch will be upgraded to a Red
Flag Warning for Thursday.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM
MDT/ Thursday for KSZ030-031-043>046-061>066-074>081-084>090.

&&

DISCUSSION...Burgert
AVIATION...Burgert
FIRE WEATHER...Burgert
Hazardous weather outlook, Mar 11, 1:32 AM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Dodge City KS
132 AM CDT Wed Mar 11 2026

KSZ030-031-043>046-061>066-074>081-084>090-120645-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
132 AM CDT Wed Mar 11 2026 /1232 AM MDT Wed Mar 11 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Tonight

An elevated fire weather risk today with strong north winds at
20-30 mph with gusts up to 40 mph. Relative humidities are
forecast to stay out of Red Flag Warning criteria although the
western counties may see them drop down to 15-20%.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thursday is in a Fire Weather Watch from 1-8 PM CDT with strong
SW winds at again 20-30 mph winds gusting to 40 mph. Relative
humidities will vary from 10-20%. Fuels are ripe for dangerous
fire weather conditions. Lighter winds on Friday/Saturday will
east fire weather concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 12:11 AM CDTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more11 hr

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.